Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 165, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 6, 2020, 11:42 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2020, 11:42 PM CDT (04:42 UTC)
- Expired
- Jul 7, 2020, 12:30 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
064
WUUS53 KLBF 070442
SVRLBF
NEC111-113-070530-
/O.NEW.KLBF.SV.W.0165.200707T0442Z-200707T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1142 PM CDT Mon Jul 6 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
Southern Logan County in west central Nebraska...
* Until 1230 AM CDT.
* At 1142 PM CDT, a severe thunderstorm was located 7 miles southeast
of Ringgold, or 8 miles west of Stapleton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stapleton and Gandy.
This includes the following highways...
Highway 92 between mile markers 219 and 246.
Highway 83 between mile markers 100 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4138 10071 4155 10070 4147 10025 4140 10025
4121 10036
TIME...MOT...LOC 0442Z 291DEG 16KT 4145 10066
HAIL...1.00IN
WIND...60MPH
$$
CDC2 follow-up statements
450
WWUS53 KLBF 070501
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1201 AM CDT Tue Jul 7 2020
NEC111-113-070530-
/O.CON.KLBF.SV.W.0165.000000T0000Z-200707T0530Z/
Lincoln NE-Logan NE-
1201 AM CDT Tue Jul 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN LINCOLN AND SOUTHERN LOGAN COUNTIES...
At 1201 AM CDT, a severe thunderstorm was located 7 miles southwest
of Stapleton, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Stapleton and Gandy.
This includes the following highways...
Highway 92 between mile markers 222 and 246.
Highway 83 between mile markers 100 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4134 10063 4154 10064 4147 10025 4140 10025
4121 10036
TIME...MOT...LOC 0501Z 296DEG 13KT 4139 10059
HAIL...1.50IN
WIND...60MPH
$$
CDC562
WWUS53 KLBF 070531
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1231 AM CDT Tue Jul 7 2020
NEC111-113-070541-
/O.EXP.KLBF.SV.W.0165.000000T0000Z-200707T0530Z/
Lincoln NE-Logan NE-
1231 AM CDT Tue Jul 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND
SOUTHERN LOGAN COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 4134 10063 4154 10064 4147 10025 4140 10025
4121 10036
TIME...MOT...LOC 0531Z 291DEG 16KT 4135 10044
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:28 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 6, 6:28 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 628 PM CDT Mon Jul 6 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 344 PM CDT Mon Jul 6 2020 A frontal passage and weak mid-level shortwave will help to trigger some scattered thunderstorms across portions of northern Nebraska. For the most part, the best instability (CAPE over 2000 J/kg and the steepest lapse rates) will be just north of the the Nebraska border in southern South Dakota. Enough uncertainty exists in thunderstorm placement , though, that a few stronger or isolated severe storms could drift south and impact north central Nebraska. The main threats with these storms will be large hail, brief gusty winds, and brief heavy rainfall. Thunderstorms are expected to initiate across South Dakota by late afternoon and finally impact our area after 7pm CDT. Thunderstorms will gradually diminish over the overnight as they encounter a more stable airmass. Dry weather returns Tuesday morning before another round of thunderstorms are possible late Tuesday afternoon through the evening. These storms will be triggered by a surface trough and will impact mainly the eastern Panhandle and into portions of southwest Nebraska. Instability will be limited and confidence in mature thunderstorm development is low. Main concern with these storms will be strong wind gusts as storms quickly develop and dissipate before large hail can develop. Timing for thunderstorms will mainly be after 00Z and end by 06Z. .LONG TERM...(Wednesday through Monday) Issued at 344 PM CDT Mon Jul 6 2020 A better chance of thunderstorms arrives on Wednesday afternoon and into the evening as a cold front gets dragged across the northern Plains. Current guidance shows severe thunderstorms will impact much of the forecast area. Best times for thunderstorms will be between 1pm CDT and midnight CDT. Heavy rainfall and large hail is expected out of these storms initially. Strong winds will become more of a threat as the event evolves and thunderstorms move eastward. While this event looks very probable, there is still some uncertainty in the timing and location of strongest storms. This will be ironed out over the next couple forecasts. There is another chance for afternoon/evening thunderstorms on Thursday and Saturday, there is still plenty of uncertainty to warrant much more than low chance pops (30%) in the forecast at this time. Drier weather returns for Sunday as high pressure builds back into the area. Plenty of warm air advection into the region will keep surface temperatures in the 90s through the end of next week. The warmest temperatures will be across western and southwest Nebraska (mid 90s to low 100s) where the strongest warm air surge is expected. Elsewhere, temperatures remain in the low to mid 90s. Heat indices will still be close to reaching heat advisory criteria especially on Wednesday and Saturday. Will need to monitor this closely over the next couple days. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 628 PM CDT Mon Jul 6 2020 Isolated to scattered thunderstorm activity is expected across northern nebraska this evening and overnight affecting areas north of highway 2 until about 08z. The fate of the thunderstorm activity across the panhandle is uncertain at this time but likely would dissipate this evening (04z). Otherwise, VFR is expected across western and north central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...CDC
Hazardous weather outlook, Jul 6, 3:09 PM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 309 PM CDT Mon Jul 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 309 PM CDT Mon Jul 6 2020 /209 PM MDT Mon Jul 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms will affect parts of the Panhandle, Sandhills, and north central Nebraska. The greatest chances of severe storms will be north of Highway 20. The main hazards of these storms will be large hail, strong winds, and brief downpours that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional thunderstorm chances exist Tuesday evening in western Nebraska, mainly along and west of Highway 83, and Wednesday evening for the Sandhills and eastward. A few storms each evening may be severe with large hail and strong winds being the primary concerns. Storm chances will continue into Thursday and Friday, at this time severe weather chances remain uncertain. Near critical fire weather conditions are possible on Tuesday, with the combination of hot temperatures and low relative humidity expected. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Gomez
In the hours before
Local storm report, Jul 6, 10:20 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST 3 WSW OGALLALA 41.12N 101.77W
07/06/2020 M46 MPH KEITH NE AWOS
AWOS STATION KOGA OGALLALA AIRPORT.
&&Local storm report, Jul 6, 10:23 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST 9 S ARTHUR 41.45N 101.71W
07/06/2020 M41 MPH ARTHUR NE MESONET
MESONET STATION NB067 ARTHUR 8S.
&&Local storm report, Jul 6, 10:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 6 N OSHKOSH 41.49N 102.35W
07/06/2020 M50 MPH GARDEN NE MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 6 N OSHKOSH. MESONET STATION NB071
OSHKOSH 6N.
&&Local storm report, Jul 6, 10:25 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 9 S ARTHUR 41.45N 101.71W
07/06/2020 M41 MPH ARTHUR NE MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 9 S ARTHUR. MESONET STATION NB067
ARTHUR 8S.
&&Special weather statement, Jul 6, 10:31 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
1031 PM CDT Mon Jul 6 2020
NEZ009-010-027-028-070415-
Loup NE-Holt NE-Garfield NE-Rock NE-
1031 PM CDT Mon Jul 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...EASTERN
LOUP...GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Calamus Reservoir State Recreation Area, or 19 miles
north of Taylor, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Homestead Knolls
Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou
Campground, Nunda Shoal Campground, Deverre, Valley View Flat
Campground, Kent Diversion Dam State Wildlife Management Area and
Gables.
This includes Highway 183 between mile markers 133 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4202 9947 4213 9933 4191 9878 4178 9898
4175 9929
TIME...MOT...LOC 0330Z 311DEG 26KT 4205 9933
CDCSpecial weather statement, Jul 6, 11:15 PM CDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 1115 PM CDT Mon Jul 6 2020 NEZ025-026-036>038-070500- Custer NE-McPherson NE-Thomas NE-Blaine NE-Logan NE- 1115 PM CDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...SOUTHEASTERN MCPHERSON... NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL MIDNIGHT CDT... At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles southeast of Thedford to near Ringgold. Movement was east at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Stapleton, Dunning, Halsey, Gandy, Ringgold, Logan, Highway 83 crossing The Dismal River, Linscott, Shanklin Bluff, Tarboz Lake, Hoagland and Brown Lake. This includes the following highways... Highway 2 near mile marker 222, between mile markers 225 and 227, and between mile markers 229 and 247. Highway 92 between mile markers 208 and 228, and between mile markers 237 and 243. Highway 97 between mile markers 20 and 26. Highway 83 between mile markers 109 and 140. LAT...LON 4182 9991 4142 10029 4143 10098 4195 10048 TIME...MOT...LOC 0414Z 287DEG 28KT 4188 10046 4150 10083 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:05 PM CDT | Special Weather Statement | LBF | Holt | 40 min |
| Jul 6, 7:45 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| Jul 6, 7:47 PM CDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jul 6, 7:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 6, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
| Jul 6, 8:07 PM CDT | Special Weather Statement | LBF | Sheridan | 53 min |
| Jul 6, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 28 min |
| Jul 6, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith, Sheridan | 52 min |
| Jul 6, 8:48 PM CDT | Special Weather Statement | LBF | Brown | 42 min |
| Jul 6, 9:02 PM CDT | Special Weather Statement | LBF | Deuel | 43 min |
| Jul 6, 9:20 PM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Jul 6, 9:21 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, Keith, McPherson | 39 min |
| Jul 6, 9:50 PM CDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 40 min |
| Jul 6, 9:51 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 39 min |
| Jul 6, 9:53 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Loup, Rock | 37 min |
| Jul 6, 10:31 PM CDT | Special Weather Statement | LBF | Garfield | 44 min |
| Jul 6, 11:15 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 45 min |
| Jul 7, 12:00 AM CDT | Special Weather Statement | LBF | Logan | 30 min |
| Jul 7, 12:09 AM CDT | Special Weather Statement | LBF | Lincoln | 21 min |
| Jul 7, 12:30 AM CDT | Special Weather Statement | LBF | Keya Paha | 30 min |
| Jul 7, 12:32 AM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Jul 7, 12:47 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 58 min |
| Jul 7, 1:18 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 42 min |
| Jul 7, 1:59 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 61 min |
| Jul 7, 2:33 AM CDT | Special Weather Statement | LBF | Boyd | 27 min |
| Jul 7, 2:58 AM CDT | Special Weather Statement | LBF | Antelope | 17 min |
| Jul 7, 5:26 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Jul 7, 5:56 PM CDT | Special Weather Statement | LBF | Sheridan | 64 min |
| Jul 7, 6:57 PM CDT | Special Weather Statement | LBF | Sheridan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.